Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this winter weather advisory at Jan 23, 2021, 3:21 AM CST for 4 counties in Kansas. It took effect at Jan 23, 2021, 12:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 23, 2021, 12:00 PM CST
- Expired
- Jan 24, 2021, 2:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS43 KTOP 230921 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 321 AM CST Sat Jan 23 2021 KSZ008-009-240000- /O.NEW.KTOP.WW.Y.0002.210123T1800Z-210124T0600Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 321 AM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation expected. Total ice accumulations of up to one tenth of an inch and a light dusting of snow possible. * WHERE...Republic and Washington Counties. * WHEN...From noon today to midnight CST tonight. * IMPACTS...Plan on slippery road conditions, especially on bridges, untreated surfaces, or lesser traveled routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ020-034-240000- /O.NEW.KTOP.WW.Y.0002.210123T1800Z-210124T0000Z/ Cloud-Ottawa- Including the cities of Concordia, Minneapolis, and Bennington 321 AM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. A glaze of ice and a dusting of snow are possible. * WHERE...Cloud and Ottawa Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions, especially on bridges, untreated surfaces, or lesser traveled routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KDS
5 follow-up statements
339 WWUS43 KTOP 231942 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 142 PM CST Sat Jan 23 2021 KSZ020-034-241200- /O.NEW.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ /O.CON.KTOP.WW.Y.0002.000000T0000Z-210124T0000Z/ Cloud-Ottawa- Including the cities of Concordia, Minneapolis, and Bennington 142 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, freezing drizzle. Additional ice accumulations of a light glaze. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Cloud and Ottawa Counties. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ008-009-241200- /O.NEW.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ /O.CON.KTOP.WW.Y.0002.000000T0000Z-210124T0600Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 142 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of a light glaze possible. * WHERE...Republic and Washington Counties. * WHEN...For the Winter Weather Advisory, until midnight CST tonight. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ010>012-021>024-026-035>039-241200- /O.NEW.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 142 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of up to 9 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ BD
931 WWUS43 KTOP 232115 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 315 PM CST Sat Jan 23 2021 KSZ020-034-241200- /O.CON.KTOP.WW.Y.0002.000000T0000Z-210124T0000Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Cloud-Ottawa- Including the cities of Concordia, Minneapolis, and Bennington 315 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, freezing drizzle. Additional ice accumulations of a light glaze. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Cloud and Ottawa Counties. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ008-009-241200- /O.CON.KTOP.WW.Y.0002.000000T0000Z-210124T0600Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 315 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of a light glaze possible. * WHERE...Republic and Washington Counties. * WHEN...For the Winter Weather Advisory, until midnight CST tonight. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ010>012-021>024-026-035>039-241200- /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 315 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 5 to 9 inches could fall along and north of an Abilene to Holton line. Varying snow totals from a trace to a few inches will be focused generally south of this line. Ice accumulations of around one tenth of an inch will also be possible especially before the start of any snow. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ BD
717 WWUS43 KTOP 232359 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 559 PM CST Sat Jan 23 2021 KSZ020-034-240800- /O.EXP.KTOP.WW.Y.0002.000000T0000Z-210124T0000Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Cloud-Ottawa- Including the cities of Concordia, Minneapolis, and Bennington 559 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Cloud and Ottawa Counties. * WHEN...For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ KSZ008-009-240800- /O.CON.KTOP.WW.Y.0002.000000T0000Z-210124T0600Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 559 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of a light glaze possible. * WHERE...Republic and Washington Counties. * WHEN...For the Winter Weather Advisory, until midnight CST tonight. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ010>012-021>024-026-035>039-240800- /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 559 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 5 to 9 inches could fall along and north of an Abilene to Holton line. Varying snow totals from a trace to a few inches will be focused generally south of this line. Ice accumulations of around one tenth of an inch will also be possible especially before the start of any snow. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
459 WWUS43 KTOP 240545 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 1145 PM CST Sat Jan 23 2021 KSZ008-009-241230- /O.EXT.KTOP.WW.Y.0002.000000T0000Z-210124T0800Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 1145 PM CST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, freezing drizzle or a light mix. A light glaze of ice possible. For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of a light glaze possible. * WHERE...Republic and Washington Counties. * WHEN...For the Winter Weather Advisory, until 2 AM CST Sunday. For the Winter Storm Watch, from late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ010>012-020>024-026-034>039-241230- /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Marshall-Nemaha-Brown-Cloud-Clay-Riley-Pottawatomie-Jackson- Jefferson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 1145 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Cloud and Ottawa Counties. * WHEN...Late Sunday night through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
795 WWUS43 KTOP 240757 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 157 AM CST Sun Jan 24 2021 KSZ008-009-241600- /O.EXP.KTOP.WW.Y.0002.000000T0000Z-210124T0800Z/ /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Republic-Washington- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, and Greenleaf 157 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM CST EARLY THIS MORNING... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 5 to 8 inches and ice accumulations of a light glaze possible. * WHERE...Republic and Washington Counties. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ KSZ010>012-020>024-026-034>039-241600- /O.CON.KTOP.WS.A.0001.210125T0600Z-210126T0000Z/ Marshall-Nemaha-Brown-Cloud-Clay-Riley-Pottawatomie-Jackson- Jefferson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 157 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of up to 9 inches and ice accumulations of around one tenth of an inch possible. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From late tonight through Monday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 22, 11:45 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 22, 11:45 PM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1145 PM CST Fri Jan 22 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 405 PM CST Fri Jan 22 2021 Surface high pressure centered over IA expands across much of the plains this afternoon with westerly flow aloft, while upstream low pressure has developed in the Great Basin ahead of the amplifying trough moving onshore of CA. This trough will be the driver of our weather to come in the next few days, leading to a more active pattern. For tonight, conditions remain quiet as high pressure slides east with morning temps bottoming out in the low 20s, possibly upper teens in far northeastern areas. During the day Saturday, we continue to see indications of very light precipitation developing mainly near the KS/NE border due to weak isentropic lift. However, forecast soundings show a delay in the onset of saturation and lift until closer to the evening hours of Saturday. For this reason, only have small PoPs during the afternoon with likely chances mainly north of Hwy 36 with very light QPF amounts. That being said, if precip were to start earlier, then we would have more freezing drizzle in far northern KS during the day. Saturday evening and overnight, moisture advection increases as well as forcing due to isentropic lift and WAA, so temperatures better support rain. Given the lack of sufficient saturation and lift until temperatures warm, have decided against issuing any headlines for Saturday, although this will still bear monitoring. There does look to be a short break during part of the day Sunday before the main action comes Sunday night into Monday. This is when the forecast area finds itself in southwest flow as the aforementioned trough swings towards us from New Mexico. There still remain plenty of questions as to which areas will see which p-type and what duration that might be, but low-level temp trends continue to show our area straddling the rain/snow line as the event begins Sunday night with profiles supporting snow by Monday morning and through the rest of the day. As a result, have a wintry mix of precipitation Sunday night transitioning to snow by Monday morning from northwest to southeast. Ensemble plumes have most members showing snow accumulations of 2-4 inches, although higher amounts are certainly not out of the question, particularly if enough cold air on the back side of the system results in higher snow ratios. Have adjusted snow ratios up with this forecast issuance to account for this. After that system moves out later Monday, the next system could bring another possible round of snow Wednesday. Confidence in the finer details in this system are pretty low given that it will depend on the setup we're left with after the Sunday/Monday system, but it will again be something worth watching. Quieter and dry conditions end the week as upper ridging moves back into the area for Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1133 PM CST Fri Jan 22 2021 For the 06Z TAF period, southeast winds will increase above 10kts around 15Z at all sites. CIGS will then drop rapidly at KMHK to high-end MVFR levels by about 17Z, and have added mention of drizzle from 17Z through 00Z at KMHK. Ceilings are also expected to drop into MVFR category for KTOP/KFOE but not until after 00Z. Drizzle may also occur at Topeka airports after 00Z as the low level continues to moisten, so will need consider adding mention in the next TAF issuance. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Picha AVIATION...Teefey
Hazardous weather outlook, Jan 22, 4:11 PM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 411 PM CST Fri Jan 22 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-232215- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 411 PM CST Fri Jan 22 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light freezing rain is possible Saturday afternoon and evening, with the best chances near the Nebraska border, especially along and north of Highway 36. A wintry mix is likely Sunday night before transitioning mostly to snow on Monday, with the best chance for travel impacts coming during the day on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 1:42 PM CST | Winter Storm Watch | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 11 more | 25 hr |
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.